4 doctors weighed in:

Is there any memory loss from medications?

4 doctors weighed in
Dr. Steven Saunders
Internal Medicine
2 doctors agree

In brief: Medicine and Memory

Some medicines like beta blockers may cause cognitive impairment.
Also some meds for overactive bladder and incontinence.

In brief: Medicine and Memory

Some medicines like beta blockers may cause cognitive impairment.
Also some meds for overactive bladder and incontinence.
Dr. Steven Saunders
Dr. Steven Saunders
Thank

In brief: Yes, not uncommon

Many medications have anticholinergic effects and can cause problems with brain neurochemical pathways.
Beta blockers are notorious for creating memory problems, and the drug topamax (topiramate) ("dopamax"), is also an offender. If prior head injury, presence of multiple sclerosis, or mild alzheimer's, the side effects could be magnified.

In brief: Yes, not uncommon

Many medications have anticholinergic effects and can cause problems with brain neurochemical pathways.
Beta blockers are notorious for creating memory problems, and the drug topamax (topiramate) ("dopamax"), is also an offender. If prior head injury, presence of multiple sclerosis, or mild alzheimer's, the side effects could be magnified.
Dr. Bennett Machanic
Dr. Bennett Machanic
Thank
Get help from a real doctor now
Dr. William Forsythe
Board Certified, Emergency Medicine
23 years in practice
171K people helped
Continue
108,000 doctors available
Read more answers from doctors